Alert archive / Massachusetts / Wind Advisories in 2010
Wind Advisory 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Feb 11, 2010, 12:53 AM EST for Norfolk County, Plymouth County, Massachusetts. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2010, 12:53 AM EST (05:53 UTC)
- Expired
- Feb 11, 2010, 3:20 AM EST
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
Counties Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 20 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 5.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 457 m²/s²
- 0-3 km storm-relative helicity
- 905 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WWUS71 KBOX 110553 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1253 AM EST THU FEB 11 2010 ...STRONG WINDS THROUGH THE EARLY MORNING HOURS... MAZ022>024-111000- /O.CON.KBOX.HW.W.0004.000000T0000Z-100211T1000Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 1253 AM EST THU FEB 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. THIS HIGH WIND WARNING INCLUDES CAPE COD...NANTUCKET AND MARTHAS VINEYARD. A STRONG AND RAPIDLY INTENSIFYING COASTAL STORM EAST OF NEW ENGLAND WILL CONTINUE TO BRING STRONG NORTHEAST WINDS OVER THE CAPE AND ISLANDS EARLY THIS MORNING. NORTHEAST WINDS OF 30 TO 40 MPH WITH ISOLATED GUSTS AROUND 60 MPH ARE LIKELY. SCATTERED POWER OUTAGES ARE LIKELY ACROSS THE WARNING AREA. IN ADDITION...HEAVY WET SNOW COMBINED WITH THE VERY STRONG WINDS MAY RESULT IN DOWNED TREE LIMBS. THE WINDS SHOULD BEGIN TO DIMINISH TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ MAZ018-019-021-111000- /O.NEW.KBOX.WI.Y.0008.100211T0553Z-100211T1000Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...MATTAPOISETT 1253 AM EST THU FEB 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. A STRONG AND RAPIDLY INTENSIFYING COASTAL STORM EAST OF NEW ENGLAND WILL CONTINUE TO BRING STRONG NORTHEAST WINDS ACROSS PLYMOUTH COUNTY EARLY THIS MORNING. NORTHEAST WINDS OF 25 TO 35 MPH WITH ISOLATED GUSTS AROUND 50 MPH ARE LIKELY. SCATTERED POWER OUTAGES ARE LIKELY ACROSS THE WARNING AREA. IN ADDITION...HEAVY WET SNOW COMBINED WITH THE VERY STRONG WINDS MAY RESULT IN DOWNED TREE LIMBS. THE WINDS SHOULD BEGIN TO DIMINISH TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
1 follow-up statement
751 WWUS71 KBOX 110820 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 320 AM EST THU FEB 11 2010 ...WINDY CONDITIONS EARLY THIS MORNING... MAZ022>024-111400- /O.CAN.KBOX.HW.W.0004.000000T0000Z-100211T1000Z/ /O.NEW.KBOX.WI.Y.0009.100211T0820Z-100211T1400Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 320 AM EST THU FEB 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THIS WIND ADVISORY IS FOR THE CAPE AND ISLANDS. LOW PRESSURE WILL GRADUALLY MOVE AWAY FROM SOUTHERN NEW ENGLAND TODAY. NORTHERLY WINDS MAY GUST AROUND 50 MPH EARLY THIS MORNING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ018-019-021-110930- /O.CAN.KBOX.WI.Y.0008.000000T0000Z-100211T1000Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...MATTAPOISETT 320 AM EST THU FEB 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:48 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 11, 12:48 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1248 AM EST THU FEB 11 2010
.SYNOPSIS...
RAPIDLY STRENGTHENING LOW PRESSURE SOUTH OF NEW ENGLAND WILL PUSH
EAST OVERNIGHT. THERE WILL STILL BE SOME HEAVIER SNOWS ACROSS
SOUTHERN RHODE ISLAND AND MASSACHUSETTS INTO NORTH CENTRAL
CONNECTICUT THROUGH EARLY TONIGHT. THE PRECIPITATION WILL PUSH EAST
EARLY THURSDAY...THEN HIGH PRESSURE WILL BRING DRY AND SEASONABLY
COLD WEATHER LATE THURSDAY INTO THIS WEEKEND. ANOTHER LOW PRESSURE
MAY SWIFTLY PASS US TO THE SOUTH SOMETIME MONDAY INTO MONDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COASTAL LOW PRESSURE CONTINUES TO MOVE AWAY FROM SOUTHERN NEW ENGLAND
WITH SNOW ENDING ACROSS EASTERN ZONES...ALTHOUGH IT WILL HANG ON
AROUND THE CAPE THROUGH 5 AM OR SO. LITTLE ADDITIONAL ACCUMS ARE
EXPECTED EXCEPT PERHAPS 1 OR 2 INCHES ON PARTS OF THE CAPE AND
ISLANDS. IN ANY EVENT...THE WINTER WEATHER HEADLINES HAVE BEEN
ALLOWED TO EXPIRE. HIGH WIND WARNING FOR THE CAPE AND ISLANDS REMAINS
IN EFFECT AS GUSTS UPWARD OF 50 KT COULD STILL OCCUR.
ROADS ARE EXPECTED TO BE SLIPPERY ACROSS MUCH OF SOUTHERN NEW ENGLAND
DURING THE MORNING RUSH HOUR.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
EXPECT CONDITIONS TO IMPROVE DURING THURSDAY...THOUGH IT WILL BE
BLUSTERY. ANY LEFTOVER PRECIP ON THE CAPE AND ISLANDS WILL PUSH E BY
MID MORNING. WILL STILL SEE WIND GUSTS POSSIBLY UP TO 45-50 KT
ACROSS THE OUTER CAPE AND NANTUCKET THROUGH 15Z OR SO. HOWEVER...AS
THE LOW PUSHES E...THE PRESSURE GRADIENT RELAXES SO WINDS SHOULD
DIMINISH. EXPECT HIGHS MAINLY IN THE 30S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
RELATIVELY QUIET WEATHER TO START THIS PORTION OF THE FORECAST. PAID
THE MOST ATTENTION TO THE FORECAST THROUGH FRIDAY NIGHT. THIS WAS TO
GIVE SUPPORT TO THE ONGOING WINTER STORM SOUTH OF NEW ENGLAND. AFTER
FRIDAY NIGHT...THE 12Z GFS WAS REASONABLY CLOSE TO WHAT WE HAD
GOING...SO USED IT AND ITS MOS TO QUICKLY TREND THE FORECAST FOR
EARLY NEXT WEEK.
THE MAIN CHANGE DURING THIS PORTION OF THE FORECAST WAS TO SLOW DOWN
THE ARRIVAL OF THE NEXT POTENTIAL WINTER STORM EARLY NEXT WEEK.
CONFIDENCE IN THE DETAILS OF THIS EVENT ARE LOW. MAINTAINED A CHANCE
OF PRECIPITATION TO MARK ITS PASSAGE.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
TONIGHT...AIRPORT WEATHER WARNINGS CONTINUE THROUGH 10 PM FOR KBOS
DUE TO STRONG NORTH-NORTHEAST WINDS. A BRIEF PERIOD OF LIGHT-MODERATE
SNOW WILL ALSO IMPACT THE AIRPORT. THIS MAY NEED TO BE EXTENDED
FURTHER IN TIME.
AIRPORT WEATHER WARNINGS WILL BE ISSUED ONCE MORE THROUGH MIDNIGHT FOR
THE RI AIRPORTS DUE TO POTENTIAL RAPID SNOW ACCUMULATION. WINDS WILL
ALSO BE INCREASING THIS EVENING.
HIGH CONFIDENCE IN LIFR CONDITIONS SOUTH AND EAST OF KPYM-KTAN-
KBID...INCLUDING KFMH AND KHYA. KACK HAS WARMER TEMPERATURES...SO
EXPECTING A PERIOD OF IFR...LOWERING TO LIFR AS HEAVY SNOW BAND MOVES
OFFSHORE OVERNIGHT.
MVFR WITH PERIODS OF IFR ACROSS NORTHERN CT...CENTRAL MA AND
NORTHEAST MA. VFR ACROSS SOUTHERN NH AND FAR NORTHWEST MA.
STRONG WINDS OF 50 KT OBSERVED AT 2000 FT PER THE KB0X 88D. DID NOT
INCLUDE LOW-LEVEL WIND SHEAR IN THE TAFS WITH SURFACE WINDS COMING
UP. WILL NEED TO KEEP AN EYE ON THIS.
THURSDAY...CONDITIONS IMPROVING TO VFR...BUT AREAS OF MVFR CIGS MAY
PERSIST AT HYA/ACK. GUSTS TO 35-40 KT MAY LINGER THROUGH MID MORNING
HYA-ACK BEFORE DIMINISHING.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
FRIDAY INTO SUNDAY...HIGH CONFIDENCE VFR.
MONDAY...MODERATE CONFIDENCE VFR...LOW CONFIDENCE IFR CONDITIONS...AS
A LOW PRESSURE APPROACHES SOUTHERN NEW ENGLAND.
&&
.MARINE...
TONIGHT...NE WINDS INCREASING TO GALE FORCE ACROSS MOST AREAS. SEAS
HAVE ALSO QUICKLY INCREASE ALONG E COASTAL MA THIS AFTERNOON...UP TO
8 FT AT BOTH BUOYS 013 AND 029. BUOY S OF MONTAUK GUSTING UP TO 45
KT AT 21Z.
HAVE KEPT STORM WARNINGS GOING FOR THE OUTER WATERS AS WELL AS
NANTUCKET SOUND. STILL EXPECT STRONG LOW LEVEL JET TO MIX DOWN
THROUGH AROUND 06Z...THEN WILL SLOWLY DIMINISH. SEAS WILL BUILD UP
TO 15-20 FT ON THE EASTERN WATERS AS WINDS BEGIN TO BACK TO N LATE
TONIGHT.
THURSDAY...N WINDS BECOMING NW DURING THE DAY AND GRADUALLY
DIMINISHING. EXPECT GALE FORCE GUSTS THROUGH AT LEAST MID DAY FOR
MOST OF THE WATERS...BUT WILL DROP BACK TO SMALL CRAFT MAINLY ON THE
NEAR SHORE WATERS. SEAS WILL REMAIN HIGH.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
WINDS DIMINISH THURSDAY NIGHT INTO FRIDAY...BUT ROUGH SEAS WILL
LIKELY NOT DIMINISH ACROSS THE OUTER COASTAL WATERS UNTIL SOMETIME
FRIDAY NIGHT. A STORM SYSTEM APPROACHING FROM THE SOUTHWEST EARLY
NEXT WEEK COULD LEAD TO ANOTHER PERIOD OF 25-30 KT GUSTS AND BUILDING
SEAS. CONFIDENCE IN THE TIMING AND TRACK OF THIS LOW PRESSURE IS
LOW.
&&
.TIDES/COASTAL FLOODING...
TIDES WILL RUN LOWER THAN PREVIOUSLY THOUGHT...AROUND 1.5 FEET ABOVE
NORMAL AT THE TIME OF HIGH TIDE THIS EVENING. ALSO...SEAS ARE
FORECAST TO BE ABOUT 2 FEET LOWER...SO EXPECTING ABOUT A 9 FOOT HIGH
TIDE THIS EVENING WHICH WILL BE WELL FLOOD LEVELS FOR BOSTON HARBOR.
HOWEVER...N-NE WINDS WILL INCREASE OVERNIGHT...SO THERE MAY BE ABOUT
A 2 FOOT STORM SURGE WITH SEAS UP TO 15 FEET OFFSHORE BY THURSDAY
MORNINGS HIGH TIDE. WHILE THE ASTRONOMICAL TIDE IS HIGHER THAN THIS
EVENINGS...IT IS STILL AT A RELATIVELY LOW LEVEL. THERE IS A CHANCE
OF SOME MINOR SPLASHOVER ALONG EAST COASTAL MA BEACHES DURING THE
MORNING HIGH TIDE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH WIND WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR
MAZ022>024.
NH...NONE.
RI...NONE.
MARINE...STORM WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR ANZ231-232-
250-254>256.
GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ230-233>237-
251.
&&
SYNOPSIS...BELK/EVT
NEAR TERM...EKSTER
SHORT TERM...EVT
LONG TERM...BELK
AVIATION...DRAG/BELK
MARINE...BELK/EVT
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 10, 6:04 PM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 604 PM EST WED FEB 10 2010 MAZ002>006-008>011-014-026-NHZ011-012-015-112315- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 604 PM EST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. LIGHT SNOW WILL CONTINUE THIS EVENING...BUT SHOULD TAPER OFF BY MIDNIGHT. 1 TO 4 INCHES OF SNOW WILL ACCUMULATE ACROSS THE REGION AND UNTREATED ROADWAYS WILL BECOME SLIPPERY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017-018-020-021-RIZ001>008-112315- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 604 PM EST WED FEB 10 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ012-013-112315- HARTFORD CT-TOLLAND CT-WINDHAM CT-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA- 604 PM EST WED FEB 10 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-112315- DUKES MA- 604 PM EST WED FEB 10 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ019-112315- EASTERN PLYMOUTH MA- 604 PM EST WED FEB 10 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ015-016-112315- SUFFOLK MA-EASTERN NORFOLK MA- 604 PM EST WED FEB 10 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-112315- EASTERN ESSEX MA- 604 PM EST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ024-112315- NANTUCKET MA- 604 PM EST WED FEB 10 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022-112315- BARNSTABLE MA- 604 PM EST WED FEB 10 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SPLASHOVER OF VERY MINOR COASTAL FLOODING IS POSSIBLE DURING THE THURSDAY MORNING HIGH TIDE ALONG EAST FACING SHORELINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-232-250-254>256-112315- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 604 PM EST WED FEB 10 2010 ...STORM WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-233>237-251-112315- BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 604 PM EST WED FEB 10 2010 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 10, 8:10 PM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
810 PM EST WED FEB 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM NON-TSTM WND GST CHARLESTOWN 41.38N 71.65W
02/10/2010 E0.00 MPH WASHINGTON RI AMATEUR RADIO
COMBINATION OF GUSTY WINDS AND 4 INCHES OF WET SNOW
ACCUMULATION HAS CAUSED 3 INCH LIMBS TO BREAK.
0604 PM NON-TSTM WND DMG FALL RIVER 41.71N 71.11W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIND GUSTS CAUSED ICE TO FALL OFF FALL RIVER CITY HALL
ROOF, CRUSHING CAR ROOF.
0646 PM NON-TSTM WND DMG VINEYARD HAVEN 41.45N 70.62W
02/10/2010 DUKES MA AMATEUR RADIO
WIRES DOWN ON VILLAGE COURT AND STATE STREETS
0701 PM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON BRYANT STREET
0705 PM NON-TSTM WND DMG FAIRHAVEN 41.65N 70.82W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON BRIDGE STREET
0708 PM NON-TSTM WND DMG SANDWICH 41.76N 70.50W
02/10/2010 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN ON ASA MEIGS ROAD
0720 PM NON-TSTM WND DMG MONSON 42.10N 72.31W
02/10/2010 HAMPDEN MA AMATEUR RADIO
WIRES DOWN ON LEONARD STREET
0724 PM NON-TSTM WND DMG HINGHAM 42.24N 70.89W
02/10/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON CANTERBURY STREET
0730 PM NON-TSTM WND DMG FALMOUTH 41.55N 70.61W
02/10/2010 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN
0732 PM NON-TSTM WND DMG SANDWICH 41.76N 70.50W
02/10/2010 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN ON FARMERSVILLE ROAD
0732 PM NON-TSTM WND DMG EDGARTOWN 41.38N 70.53W
02/10/2010 DUKES MA AMATEUR RADIO
LARGE BRANCH DOWN
&&
WSIMPSONSpecial weather statement, Feb 10, 9:17 PM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 917 PM EST WED FEB 10 2010 MAZ017>021-RIZ002>008-110500- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT...BLOCK ISLAND 917 PM EST WED FEB 10 2010 ...LIGHT TO MODERATE SNOW CONTINUES LATE THIS EVENING... LIGHT TO MODERATE SNOW WILL CONTINUE LATE THIS EVENING ACROSS SOUTHEAST MASSACHUSETTS AND MOST OF RHODE ISLAND. THIS SNOW WILL QUICKLY ACCUMULATE ON UNTREATED SURFACES. NORTHEAST WINDS GUSTING UP TO 45 MPH WILL RESULT IN BLOWING SNOW. HAZARDOUS TRAVEL IS EXPECTED THROUGH MIDNIGHT WITH THE REDUCED VISIBILITY AND SLIPPERY ROADS. CTZ002>004-MAZ013-015-016-RIZ001-110500- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...FOXBORO...NORWOOD...BOSTON... QUINCY...FOSTER...SMITHFIELD 917 PM EST WED FEB 10 2010 ...LIGHT SNOW CONTINUES LATE THIS EVENING... LIGHT SNOW WILL CONTINUE LATE THIS EVENING ACROSS NORTHEAST CONNECTICUT...NORTHWEST RHODE ISLAND...AS WELL AS NORFOLK AND SUFFOLK COUNTIES IN MASSACHUSETTS. THIS SNOW WILL QUICKLY ACCUMULATE ON UNTREATED SURFACES. NORTH WINDS GUSTING UP TO 35 MPH COULD RESULT IN BLOWING SNOW. HAZARDOUS TRAVEL IS EXPECTED THROUGH MIDNIGHT WITH THE SLIPPERY ROADS. MAZ022>024-110500- BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 917 PM EST WED FEB 10 2010 ...MODERATE TO HEAVY SNOW CONTINUES LATE THIS EVENING... BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE LATE THIS EVENING ACROSS CAPE COD AND THE ISLANDS. THIS SNOW WILL QUICKLY ACCUMULATE ON UNTREATED SURFACES. SNOWFALL RATES UP TO 2 INCHES PER HOUR ARE POSSIBLE THROUGH MIDNIGHT. A BRIEF RESPITE FROM THE HEAVIER SNOWFALL SHOULD LAST ACROSS THE ISLANDS THROUGH 11 PM. NORTHEAST WINDS GUSTING UP TO 50 MPH WILL RESULT IN BLOWING SNOW. HAZARDOUS TRAVEL IS EXPECTED THROUGH MIDNIGHT WITH THE REDUCED VISIBILITY AND SLIPPERY ROADS. MAZ002>012-014-026-110500- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...CAMBRIDGE...AYER 917 PM EST WED FEB 10 2010 ...LIGHT SNOW CONTINUES LATE THIS EVENING... LIGHT SNOW WILL CONTINUE LATE THIS EVENING ACROSS WESTERN...CENTRAL AND NORTHEAST MASSACHUSETTS. NORTH WINDS GUSTING UP TO 30 MPH...AND VISIBILITY REDUCED TO 1 MILE AT TIMES...COULD LEAD TO INCONVENIENT TRAVEL. UNTREATED SURFACES WILL BE SLIPPERY. IF YOU ARE TRAVELING THIS EVENING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. BELK
Local storm report, Feb 10, 11:44 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1144 PM EST WED FEB 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM NON-TSTM WND GST CHARLESTOWN 41.38N 71.65W
02/10/2010 E0.00 MPH WASHINGTON RI AMATEUR RADIO
COMBINATION OF GUSTY WINDS AND 4 INCHES OF WET SNOW
ACCUMULATION HAS CAUSED 3 INCH LIMBS TO BREAK.
0604 PM NON-TSTM WND DMG FALL RIVER 41.71N 71.11W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIND GUSTS CAUSED ICE TO FALL OFF FALL RIVER CITY HALL
ROOF, CRUSHING CAR ROOF.
0646 PM NON-TSTM WND DMG VINEYARD HAVEN 41.45N 70.62W
02/10/2010 DUKES MA AMATEUR RADIO
WIRES DOWN ON VILLAGE COURT AND STATE STREETS
0701 PM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON BRYANT STREET
0705 PM NON-TSTM WND DMG FAIRHAVEN 41.65N 70.82W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON BRIDGE STREET
0708 PM NON-TSTM WND DMG SANDWICH 41.76N 70.50W
02/10/2010 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN ON ASA MEIGS ROAD
0720 PM NON-TSTM WND DMG MONSON 42.10N 72.31W
02/10/2010 HAMPDEN MA AMATEUR RADIO
WIRES DOWN ON LEONARD STREET
0724 PM NON-TSTM WND DMG HINGHAM 42.24N 70.89W
02/10/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON CANTERBURY STREET
0730 PM NON-TSTM WND DMG FALMOUTH 41.55N 70.61W
02/10/2010 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN
0732 PM NON-TSTM WND DMG EDGARTOWN 41.38N 70.53W
02/10/2010 DUKES MA AMATEUR RADIO
LARGE BRANCH DOWN
0732 PM NON-TSTM WND DMG SANDWICH 41.76N 70.50W
02/10/2010 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN ON FARMERSVILLE ROAD
0944 PM NON-TSTM WND DMG PLYMOUTH 41.96N 70.68W
02/10/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON RTE 44
0944 PM TSTM WND DMG FREETOWN 41.82N 71.05W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON NASH ROAD
0950 PM NON-TSTM WND DMG HINGHAM 42.24N 70.89W
02/10/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON JEFFERSON AVE
1006 PM NON-TSTM WND DMG WAREHAM 41.75N 70.72W
02/10/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON MAIN STREET
1010 PM NON-TSTM WND DMG DARTMOUTH 41.57N 71.00W
02/10/2010 BRISTOL MA AMATEUR RADIO
WIRES DOWN
1044 PM NON-TSTM WND DMG WAREHAM 41.75N 70.72W
02/10/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON WABAN PLACE ROAD
1102 PM NON-TSTM WND DMG MATTAPOISETT 41.66N 70.81W
02/10/2010 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON MATTAPOISETT NECK ROAD
&&
WSIMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:20 AM EST | Wind Advisory | BOX | Barnstable, Dukes, Nantucket | 6 hr |
| Feb 11, 3:22 AM EST | Small Craft Advisory | BOX | 48 hr |
Nearby
Wind Advisories in Massachusetts, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.